Alert archive / Idaho / Lake Wind Advisories in 2021

Lake Wind Advisory 10, NWS Pocatello, ID

April 24, 2021Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this lake wind advisory at Apr 24, 2021, 1:37 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2021, 1:37 PM MDT (19:37 UTC)
Expired
Apr 24, 2021, 5:24 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3028 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS75 KPIH 241937
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
137 PM MDT Sat Apr 24 2021

IDZ054-250200-
/O.NEW.KPIH.LW.Y.0010.210424T1937Z-210425T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
137 PM MDT Sat Apr 24 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...American Falls Reservoir.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
1 follow-up statement
772 
WWUS75 KPIH 242324
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
524 PM MDT Sat Apr 24 2021

IDZ054-250030-
/O.CAN.KPIH.LW.Y.0010.000000T0000Z-210425T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
524 PM MDT Sat Apr 24 2021

...LAKE WIND ADVISORY IS CANCELLED...

Regional southwest winds have weakened below Lake Wind Advisory
criteria, and thus the advisory has been cancelled. If an
additional gusty shower or thunderstorm impacts the reservoir this
evening, a short-fused Special Weather Statement will be issued to
warn those recreating of the hazard.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 2:08 AM MDT, 11 hours 29 minutes earlier.

Area forecast discussion, Apr 24, 2:08 AM MDT, 11 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
208 AM MDT Sat Apr 24 2021

.SHORT TERM...Today through Monday night. This morning's satellite
imagery shows clouds overspreading southeast Idaho ahead of a
shortwave trough making landfall along the OR/CA coast. Precip
should arrive on our western borders early to mid morning as the
shortwave progresses eastward. Most of the forecast area will see a
slight chance of precip today with best chances in the mountains.
There will be enough instability to bring a slight chance of
thunderstorms this afternoon--mainly from the eastern Magic Valley
to the Arco/INL areas, and extending to around Soda Springs. We will
get a bit of a break tonight with the passage of that shortwave, but
a more vigorous trough will work its way into the region tomorrow.
Models are suggesting some heavier precip Sunday afternoon--
particularly in the Southeastern Highlands. While there is some
snowfall potential, it will be light, and mostly confined to above
7000 ft. With a more stable atmosphere, Sunday should give us little
to no threat from thunderstorms. The trough axis will continue to
push eastward Sunday and Monday, continuing the chances of precip
across the region through Monday night. Hinsberger

.LONG TERM...Tuesday through next Saturday. Upper low shifting
through the ERN Great Basin Tuesday with lingering showers or SE
Idaho as a ridge of high pressure builds across the NW states. Drier
and warmer conditions are anticipated Wednesday and Thursday as the
ridge amplifies and works east over SRN Idaho. Could see daytime
highs running upwards of 10-15 deg above normal by Thursday as a
result. The ridge weakens and shifts east of the region late Friday
under the weight of an incoming trough which is expected to bring
scattered showers and afternoon thunderstorms to the region late
Friday and Saturday. Daytime highs cool toward normal readings as a
result Saturday. Huston

&&

.AVIATION...A disturbance will eject from the NE Pacific low across
the NW states today bringing scattered showers and afternoon
thunderstorms to the region along with gusty winds. As a result,
CIGS lower through the day but remain mostly VFR with the exception
of perhaps "near" MVFR conditions in showers at BYI, PIH, and IDA.
SUN and DIJ on the other hand may stand a better chance of seeing
TEMPO MVFR CIGS in showers this afternoon and early evening.
Conditions should improve at least temporarily after 03z/9PM MDT
this evening as the ejecting disturbance passes into SW Montana and
the main low sinks south into the Oregon coastal waters. Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:31 PM MDTSpecial Weather StatementPIHPower59 min
Apr 24, 4:02 PM MDTSpecial Weather StatementPIHBannock43 min
Apr 24, 4:13 PM MDTSpecial Weather StatementPIHJefferson62 min
Apr 24, 4:33 PM MDTSpecial Weather StatementPIHBingham42 min

Nearby

Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.